MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; DISTAL STEM Ø13MM

MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; DISTAL STEM Ø13MM
Model Number 01.22.102
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 12-06-2025.Lot: 2416472: (b)(4) items manufactured and released on 04-11-2024 expiration date: 2029-10-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department.During a revision procedure utilizing the m-vizion stem, the final implant could not be fully seated within the femoral canal, remaining proud by approximately 10 mm.According to the surgical report, femoral canal preparation proceeded uneventfully, with the use of an appropriately sized reamer and satisfactory engagement within the canal.However, it remains unclear the reaming depth reached during preparation.The available postoperative x-ray confirms a leg lengthening.However, no intraoperative images of the trial positioning are available to allow a direct comparison with the final implant position.Indeed, the stem appears to be slightly oversized.It is recognized that anatomical variability and differences in bone quality may occasionally result in discrepancies between the position of the trial component and the final implant.In this case, the procedure was completed with the acceptance of the leg length discrepancy.While postoperative patient discomfort or functional impairment related to this outcome cannot be excluded, the evaluation of its acceptability lies within the clinical judgment of the operating surgeon, based on the overall condition and needs of the patient.Investigation performed by r&d department.Based on the analysis of the post-operative x-ray, the distal stem appears to be slightly oversized relative to the size of the femoral canal.Removal of the distal stem was challenging because it had previously been forcefully impacted in an attempt to insert it as deeply as possible into the canal.As a result, a considerable amount of force was required for extraction, and it could not be removed intraoperatively.From the information we received, the planned proximal size was 40mm long, which is the shortest of the range.It may have been preferable to implant a distal stem ø12 and a longer proximal body, size 50 or 60 mm, however this can only be fully evaluated by the operating surgeon.Although it cannot be confirmed with the available information, is possible that the issue reported was caused by a combination of the patient's anatomy and the choice of the implant size resulting in a slight discrepancy between the trial and final implants behavior.The device history record review does not indicate any potential manufacturing or design related issue.
 
Event or Problem Description
During a revision surgery the m-vizion distal stem got stuck in the femoral canal and could not be completely inserted.Surgeon tried to remove the stem but attempts were not successful.Planned size were reported to be ø13mm l 140mm distal stem and ø20mm l 40mm proximal body.Reaming was completed using size 13 reamer and trailing steps have been reported successful concluding with the ø13mm l 140mm trial.Final implants were assembled in the backtable.At total of 30 minutes delay were reported due to the attempts to remove the stem and difficult final reduction.Surgeon left the stem in place and closed the patient resulting in a leg lengthening of about 1 centimeter.

Brand Name
M-VIZION FEMORAL REVISION SYSTEM
Common Device Name
DISTAL STEM Ø13MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22337283
Report Number3005180920-2025-00625
Device Sequence Number9060296
Product Code LZO
UDI-Device Identifier07630030884993
UDI-Public07630030884993
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.22.102
Device Lot Number2416472
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite